Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 79, NWS San Angelo, TX

May 1, 2011Callahan County, Shackelford County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 1, 2011, 6:34 AM CDT for Callahan County, Shackelford County, Texas. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2011, 6:34 AM CDT (11:34 UTC)
Expired
May 1, 2011, 7:15 AM CDT
In force
41 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Callahan County, TX, Shackelford County, TX

The radar

The Dyess AFB radar (KDYX), 2 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 6:35 AM CDTTSTM WND DMGClyde, TXGLASS BLOWN OUT OF FRONT DOOR AT ALLSUPS IN CLYDE
May 1, 6:36 AM CDTTSTM WND DMGClyde, TXSTRONG WINDS TORE SHEET METAL ROOF FROM HOUSE AND BLEW OUT BILLBOARD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 1:40 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-315 J/kg
Mixed-layer LCL
1957 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

423 
WUUS54 KSJT 011134
SVRSJT
TXC059-417-011215-
/O.NEW.KSJT.SV.W.0079.110501T1134Z-110501T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
634 AM CDT SUN MAY 1 2011

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SHACKELFORD COUNTY IN NORTH CENTRAL TEXAS...
  NORTHERN CALLAHAN COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 715 AM CDT

* AT 631 AM CDT...A SEVERE THUNDERSTORM WAS NEAR CLYDE...OR 7 MILES
  WEST OF BAIRD...MOVING EAST AT 30 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL
  DAMAGING WINDS IN EXCESS OF 60 MPH.

  WITH POSSIBLE STORM IMPACTS...
  A FEW VEHICLE DENTS.
  MINOR ROOFS AND PLASTIC SIGN DAMAGE.
  SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED.
  LIGHT UNSECURED OBJECTS BLOWN AROUND.
  SCATTERED POWER OUTAGES POSSIBLE.
  POTENTIALLY DEADLY LIGHTNING.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BAIRD BY 645 AM CDT...
  US-283 NEAR THE CALLAHAN-SHACKELFORD COUNTY LINE BY 655 AM CDT...
  PUTNAM BY 710 AM CDT...
  I-20 NEAR THE CALLAHAN-EASTLAND COUNTY LINE AND MORAN BY 715 AM
  CDT...

  THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 287 AND 316.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY
MORNING FOR WESTERN TEXAS.

&&

LAT...LON 3252 9909 3250 9911 3236 9911 3232 9963
      3272 9960 3272 9909
TIME...MOT...LOC 1134Z 259DEG 23KT 3239 9949

$$
1 follow-up statement
656 
WWUS54 KSJT 011149
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
649 AM CDT SUN MAY 1 2011

TXC059-417-011215-
/O.CON.KSJT.SV.W.0079.000000T0000Z-110501T1215Z/
SHACKELFORD TX-CALLAHAN TX-
649 AM CDT SUN MAY 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR NORTHERN CALLAHAN AND SOUTHERN SHACKELFORD COUNTIES...

AT 647 AM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR BAIRD...
MOVING NORTHEAST AT 35 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

  WITH POSSIBLE STORM IMPACTS...
  VEHICLE DINGS...
  MINOR DAMAGE TO ROOFS...
  SIGNIFICANT DAMAGE TO TREE LIMBS...
  SOME TREES MAY BE BLOWN DOWN...
  SHEDS TOPPLED...
  ROOF DAMAGE TO MANUFACTURED HOMES...
  EXTENSIVE POWER OUTAGES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PUTNAM BY 710 AM CDT...
  MORAN AND I-20 NEAR THE CALLAHAN-EASTLAND COUNTY LINE BY 715 AM
  CDT...

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 288 AND 316.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY
MORNING FOR WESTERN TEXAS.

&&

LAT...LON 3252 9909 3250 9911 3236 9911 3233 9963
      3272 9960 3272 9909
TIME...MOT...LOC 1149Z 259DEG 23KT 3246 9939

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 4:33 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, May 1, 4:33 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
433 AM CDT SUN MAY 1 2011

.SHORT TERM...
EARLY THIS MORNING...A COLD FRONT WAS DRAPED ACROSS THE SOUTHERN
PART OF WEST CENTRAL TEXAS FROM BROWNWOOD TO NEAR OZONA. ELEVATED
STRONG/SEVERE THUNDERSTORMS HAVE BEEN ONGOING BEHIND THE FRONT
ACROSS THE NORTHERN BIG COUNTRY MAINLY NORTH OF INTERSTATE 20.
EXPECT THESE STORMS TO CONTINUE THROUGH THE MORNING...WITH CAPE
VALUES OVER 2000 AND DECENT SHEAR...EXPECT THE SEVERE THREAT TO
CONTINUE FOR AT LEAST THE NEXT FEW HOURS. MUCH COLDER TEMPERATURES
EXPECTED TODAY WITH DECENT COLD AIR ADVECTION BEHIND THE FRONT
COMBINED WITH OVERCAST SKIES...SHOULD KEEP TEMPERATURES IN THE 50S
TO LOWER 60S FOR TODAY. SHORTWAVE TROUGH OVER THE FOUR CORNERS AREA
WILL CONTINUE TO MOVE EASTWARD TODAY AND TONIGHT...INCREASING RAIN
CHANCES ACROSS WEST CENTRAL TEXAS...MAINLY EASTERN HALF OF THE AREA
WHERE MOISTURE IS GREATEST. OVERNIGHT LOWS TONIGHT WILL BE QUITE
COLD FOR EARLY MAY...WITH POSSIBLE UPPER 30S FOR PARTS OF THE
BIG COUNTRY.

08

&&

.LONG TERM...
THE COOL START TO MAY WILL CONTINUE WITH HIGHS EXPECTED TO REMAIN IN
THE 50S ACROSS WEST CENTRAL TEXAS. INTERESTINGLY ENOUGH...THE
FORECAST TEMPS FOR MONDAY WOULD BE THE COOLEST WE HAVE SEEN IN SAN
ANGELO SINCE FEBRUARY 10. BOTH THE NAM AND THE GFS ARE QUITE COOL IN
THE LOWER TROPOSPHERE WITH H85 TEMPS RANGING FROM 0C TO 5C DURING
THE DAYTIME PERIOD. GIVEN ABUNDANT CLOUD COVER AND NORTHEAST WINDS
ACROSS THE AREA...WE WILL HAVE A HARD TIME CLIMBING ABOVE THE MIDDLE
50S. FORECAST HIGHS OF 52 AND 54 DEGREES AT ABILENE AND SAN
ANGELO...RESPECTIVELY...WOULD BOTH BE RECORD LOW MAX TEMPS. RAIN
CHANCES WILL REMAIN RATHER HIGH AS WELL THROUGH AT LEAST THE FIRST
HALF OF THE DAY ON MONDAY. STRONG FRONTOGENESIS IN THE LAYER
CENTERED AROUND H7 JUXTAPOSED BENEATH A LAYER OF VERY NEGATIVE EPV
VALUES WILL BE THE PRIMARY CULPRIT BUT THE RIGHT ENTRANCE REGION OF
AN H25 JET STREAK WILL PROVIDE ENHANCED DIVERGENCE ALOFT. POPS HAVE
BEEN GRADED FROM 30/40 PERCENT IN THE WEST TO 60/70 PERCENT IN THE
EAST. PRECIP SHOULD COME TO AN END FAIRLY QUICKLY BY MONDAY EVENING
AS THE UPPER LEVEL TROF AXIS SWINGS THROUGH AND PROVIDES LARGE SCALE
SUBSIDENCE AND DRYING CONDITIONS.

A COOL MORNING IS IN STORE FOR TUESDAY AS MINS SHOULD BE IN THE 30S
ACROSS MOST OF THE AREA. IT IS NOT OUT OF THE QUESTION THAT A FEW
LOW LYING RURAL AREAS COULD SEE A BRIEF FREEZE FOR AN HOUR OR TWO.
EVEN IF TEMPS DO NOT REACH FREEZING...WE MAY NEED TO CONSIDER A
FROST ADVISORY SINCE WE ARE WELL INTO THE GROWING SEASON ALREADY. WE
WILL SEE A GRADUAL WARM UP THROUGH THE REMAINDER OF THE FORECAST
PERIOD AS SOUTH WINDS RETURN AND THE UPPER LEVEL FLOW DEAMPLIFIES.
SHORT WAVE RIDGING TUESDAY AND WEDNESDAY WILL PROVIDE A LOT OF SUN
BUT SOUTHEAST WINDS ON TUESDAY WILL LIKELY ADVECT SOME RECYCLED COOL
AIR INTO THE CWA...KEEPING TEMPS BELOW CLIMO /NORMAL IS LOWER 80S/.

WE SHOULD SEE TEMPS NEAR NORMAL ON WEDNESDAY AND EVEN APPROACHING
THE MID 80S BY THURSDAY. THE GFS IS FAIRLY AGGRESSIVE BRINGING A
WEAK FRONT/SURFACE TROF INTO THE CWA ON THURSDAY BUT THE ECMWF KEEPS
THIS FRONT WELL TO THE NORTH. GIVEN THE LACK OF AMPLIFICATION IN THE
UPPER LEVEL FLOW I HAVE SIDED MORE IN LINE WITH THE ECMWF TEMPS
ALTHOUGH I DID SHOW THE SURFACE TROFS REFLECTION IN THE WIND FIELD.
FRIDAY THROUGH SUNDAY WILL BE CHARACTERIZED BY ABOVE NORMAL
TEMPERATURES WITH A DRYLINE PROGGED TO SET UP OVER WEST TX. WE COULD
SEE SOME DIURNAL CONVECTION DEVELOP TO OUR WEST FRIDAY AFTN/EVENING
AND AGAIN ON SATURDAY BUT CHANCES REMAIN LOW AT THIS POINT SO THE
FORECAST REMAINS DRY.

JOHNSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 57  39  52  37  69 /  40  60  50  10   0
SAN ANGELO 	 60  45  54  35  70 /  20  50  50  10   0
JUNCTION 	 73  46  54  38  72 /  30  60  60  20   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25/08
Hazardous weather outlook, May 1, 5:03 AM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
503 AM CDT SUN MAY 1 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-021015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
503 AM CDT SUN MAY 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MID MORNING...MAINLY
OVER THE BIG COUNTRY AND NORTHERN HEARTLAND. ANY THUNDERSTORMS THAT DO
DEVELOP MAY BECOME STRONG TO SEVERE WITH LARGE HAIL...GUSTY WINDS
AND DEADLY LIGHTNING BEING THE MAIN HAZARDS. A SEVERE THUNDERSTORM
WATCH IS IN EFFECT THROUGH 9 AM...EAST OF A LINE FROM HASKELL TO
BALLINGER AND NORTH OF HIGHWAY 67 FROM BALLINGER TO BROWNWOOD.
SHOWERS AND A FEW STRONG THUNDERSTORMS ARE EXPECTED AGAIN THIS
AFTERNOON INTO TONIGHT WITH SMALL HAIL AND LOCALIZED FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
RAIN WILL CONTINUE INTO MONDAY...WITH MUCH COLDER TEMPERATURES FOR
BOTH MONDAY MORNING AND TUESDAY MORNING. TEMPERATURES MAY FALL
INTO THE 30S FOR SOME AREAS...ESPECIALLY ACROSS THE BIG COUNTRY.
ANIMALS AND PLANTS SENSITIVE TO COLD WEATHER MAY NEED TO BE
PROTECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE BIG COUNTRY THIS
MORNING.

In the hours before

Special weather statement, May 1, 1:44 AM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
144 AM CDT SUN MAY 1 2011

TXZ098-010745-
HASKELL TX-
144 AM CDT SUN MAY 1 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 AM CDT FOR
HASKELL COUNTY...

AT 142 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 6 MILES EAST OF SAGERTON...OR ABOUT 8
MILES NORTHWEST OF STAMFORD...MOVING NORTH AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  RULE AND HASKELL BY 200 AM CDT
  ROCHESTER BY 220 AM CDT
  O'BRIEN AND WEINERT BY 230 AM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY
MORNING FOR WESTERN TEXAS.
Local storm report, May 1, 2:18 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
218 AM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 AM     HAIL             HASKELL                 33.16N  99.73W
05/01/2011  E1.00 INCH       HASKELL            TX   BROADCAST MEDIA

            PEA TO QUARTER SIZE HAIL IN COMMUNITY OF HASKELL

&&

EVENT NUMBER SJT1100159

JOHNSON
Local storm report, May 1, 3:06 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
306 AM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HAIL             THROCKMORTON            33.18N  99.18W
05/01/2011  E1.75 INCH       THROCKMORTON       TX   LAW ENFORCEMENT

            GOLFBALL HAIL ON SOUTH SIDE OF THROCKMORTON

&&

EVENT NUMBER SJT1100160

JOHNSON
Local storm report, May 1, 3:08 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
308 AM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 AM     HAIL             HASKELL                 33.16N  99.73W
05/01/2011  E1.75 INCH       HASKELL            TX   PUBLIC

            GOLF BALL SIZE OR LARGER HAIL REPORTED BY PUBLIC

&&

EVENT NUMBER SJT1100161

JOHNSON
Special weather statement, May 1, 6:06 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
606 AM CDT SUN MAY 1 2011

TXZ113-114-127-128-011200-
JONES TX-SHACKELFORD TX-TAYLOR TX-CALLAHAN TX-
606 AM CDT SUN MAY 1 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 AM CDT FOR
JONES...SHACKELFORD...TAYLOR AND CALLAHAN COUNTIES...

AT 602 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES NORTH OF BUFFALO GAP...OR ABOUT
8 MILES SOUTHWEST OF ABILENE...MOVING NORTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ABILENE AND IMPACT BY 615 AM CDT
  HAMBY BY 625 AM CDT
  NUGENT BY 635 AM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY
MORNING FOR WESTERN TEXAS.
Special weather statement, May 1, 6:24 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
624 AM CDT SUN MAY 1 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
624 AM CDT SUN MAY 1 2011

...MUCH COOLER TEMPERATURES EXPECTED THROUGH TUESDAY...

COOLER TEMPERATURES IN THE WAKE OF A COLD FRONT...ABUNDANT
CLOUD COVER AND SCATTERED SHOWERS AND THUNDERSTORMS WILL RESULT IN
MUCH COOLER TEMPERATURES ACROSS WEST CENTRAL TEXAS OVER THE NEXT
FEW DAYS. HIGH TEMPERATURES TODAY WILL RANGE FROM THE MID 50S
ACROSS THE BIG COUNTRY TO THE 60S AND LOWER 70S ACROSS THE CONCHO
VALLEY AND INTERSTATE 10 CORRIDOR. MONDAY MORNING WILL START OFF
COOL WITH LOW TEMPERATURES IN THE LOW TO MID 40S WITH ADDITIONAL
PRECIPITATION EXPECTED. THIS WILL KEEP TEMPERATURES COOL
THROUGHOUT THE DAY WITH HIGHS IN THE 50S AREAWIDE.

SKIES ARE EXPECTED TO CLEAR ON MONDAY NIGHT WITH WINDS BECOMING
LIGHT. HIGH RELATIVE HUMIDITIES WILL KEEP TEMPERATURES FROM
BOTTOMING OUT BUT WE STILL ANTICIPATE TEMPERATURES TO BE IN THE
MID TO UPPER 30S AREAWIDE BY TUESDAY MORNING. IT IS NOT OUT OF THE
QUESTION THAT A FEW LOW LYING RURAL AREAS COULD SEE A VERY BRIEF
FREEZE. THE NORMAL LAST FREEZE TYPICALLY OCCURS IN THE FINAL WEEK
OF MARCH FOR THIS PART OF TEXAS AND IT IS WORTH NOTING THAT THE
LATEST FREEZE ON RECORD FOR SAN ANGELO OCCURRED ON APRIL 30...1908.
FOR ABILENE THIS OCCURRED ON APRIL 22...1947. MEASURES SHOULD BE
TAKEN TO PROTECT SENSITIVE VEGETATION AND LIVESTOCK FROM THE COLD
TEMPERATURES EXPECTED MONDAY NIGHT.

JOHNSON

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 12:43 AM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford47 min
May 1, 2:06 AM CDTSevere Thunderstorm WarningSJTHaskell39 min
May 1, 2:32 AM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.